Clozapine Induced Myopericarditis: Early Recognition Improves Clinical Outcome

    loading  Checking for direct PDF access through Ovid

Abstract

Clozapine is an atypical dibenzodiazepine antipsychotic used for resistant schizophrenia. Uncommonly, it is associated with myocarditis. We report a case of myopericarditis masquerading as an acute myocardial infarction based on presenting electrocardiogram and cardiac markers. Emergent coronary angiography confirmed the absence of epicardial coronary occlusion and revealed severe left ventricular systolic dysfunction. Immediate discontinuation of the clozapine, along with aggressive supportive care resulted in complete recovery to baseline. Cardiovascular health professionals should be aware of this uncommon but serious side effect of clozapine since failure to recognize the association may result in adverse clinical outcome and inappropriate therapy.

Related Topics

    loading  Loading Related Articles